Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Had idiopathic seizure and head injury. Taking levipil. Having frequent ocular migraine. Cause?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 1997
Answered : 65 Questions
I had a idiopathic seizure 3 months ago and related head injury (as I fell I hurt my forehead) and suffered a supraorbital "blow out" fracture. The neurosurgeon decided surgical intervention wasnt needed. I am on Levipil 500 mg 3 times a day. Recently however I have been suffering frequent ocular migraines. I wanted to know if this might be related to the seizure/injury?
Posted Mon, 1 Apr 2013 in Brain Tumor
Answered by Dr. Shivakumar S. Kupanur 1 hour later

Thanks for posting your query.

With the history you have provided, I understand that you had idiopathic seizures on treatment and subsequently you had head injury. Now, you are suffering from Ocular migraine. Head injury can aggravate existing seizures depending on severity of head injury.

Ocular migraine is possible after head injury. Migraine is one of the part of post-traumatic syndrome.

Ocular migraine can be part of seizures.

If it is really disturbing you, I would suggest you see a Neurologist for evaluation and dose adjustment of anticonvulsants.

I hope, this information helps. I will be available for follow up query if any.

Wish you speedy recovery.


Above answer was peer-reviewed by
Follow-up: Had idiopathic seizure and head injury. Taking levipil. Having frequent ocular migraine. Cause? 6 minutes later
Hello Dr,

Let me clarify, I had an idiopathic seizure and a head injury at the same time as the seizure (as a result of a fall I had as I was having the seizure). It resulted in a blowout fracture and the neurosurgeon decided it was not necessary to operate to fix the fracture. Now after 2-3 months of the incident I have been having constant ocular migraines and some mild accompanying headaches. I am seeing auras/patterns in front of my right eye. Other than that I am taking Levipil 500 mg thrice a day (it was twice a day until a week ago and was adjusted to three times a day few days back).
I am attaching my medical reports and injury pictures. Please note that this happened over two months ago. Now my injury has fully healed. There is no diplopia or double vision but constant auras/ocular migraines for past 4 days that is bothering me and I want to know if this was related to the seizure and/or injury I suffered two months ago? I am currently in USA and wont be returning to India until May (first week).

Do you think I am having mild seizures that are causing the auras/migraines or you think they might be unrelated? Thank you in advance!
Answered by Dr. Shivakumar S. Kupanur 20 hours later

Sorry for replying late. Thanks for the detailed history and the pictures.

Ocular Migraine can occur after head injury as post concussion syndrome or even it could be a presentation of seizure or it can be a total separate entity occurred incidently after trauma/seizure. It is very difficult to pin point the cause as there is no such test to differentiate.

After going through your history, I feel the head injury is more possible cause in your case than seizure.

Whatever may be the reason, treatment remains the same. Levipil will take care of this issue. Do not worry, it will settle by itself after some period. Continue medications as advised.

I hope, this answers your query. Wish you good health.

Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor